Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 249, NWS Atlanta, GA

May 20, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 5:39 PM EDT for 4 counties in Georgia. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 5:39 PM EDT (21:39 UTC)
Expired
May 20, 2008, 5:56 PM EDT
In force
17 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Union County, GA

The radar

The Greer radar (KGSP), 161 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 5:45 PM EDTHAIL 0.88Blue Ridge, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 202139
SVRFFC
GAC111-123-187-291-202230-
/O.NEW.KFFC.SV.W.0249.080520T2139Z-080520T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  UNION COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR CHERRY
  LOG...MOVING EAST AT 41 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
  RIDGE...PISGAH...LOVING AND VOGEL STATE PARK.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3477 8382 3473 8382 3471 8385 3469 8385
      3462 8403 3476 8452 3494 8441 3487 8383
      3479 8378
TIME...MOT...LOC 2139Z 284DEG 36KT 3482 8436

$$
1 follow-up statement
000 
WWUS52 KFFC 202156
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE MAY 20 2008

GAC111-123-187-291-202204-
/O.CAN.KFFC.SV.W.0249.000000T0000Z-080520T2230Z/
LUMPKIN GA-GILMER GA-UNION GA-FANNIN GA-
554 PM EDT TUE MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FANNIN...UNION...
NORTHEASTERN GILMER AND NORTHERN LUMPKIN COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. THE STORM WAS LOCATED NEAR DIAL AND MOVING EAST 
SOUTHEAST AT 45 MPH. ALTHOUGH THE STORM HAS WEAKENED...GUSTY WINDS 
UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE 
WITH THIS STORM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3477 8382 3473 8382 3471 8385 3469 8385
      3462 8403 3476 8452 3494 8441 3487 8383
      3479 8378
TIME...MOT...LOC 2154Z 284DEG 36KT 3478 8418

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:03 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 20, 4:03 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT TUE MAY 20 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND
EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL
BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD
SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN
PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN
THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST
INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE
MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS
...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN
PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES
IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY.
TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE
HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS
INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT
RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED
TORNADO ESP IN CENTRAL GA.

FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL
MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV
GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL.
ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE
CLEARING OUT.

NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION
RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE
OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD
AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS
AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW
DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH
POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON
POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER
WINDS ALOFT WILL BE FAIRLY WEEK.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED
PREVIOUSLY.  ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS
POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK.
GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD
REASON TO CHANGE ATTM.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  82  52  84  60 /  30  10   5  20  20
ATLANTA         60  80  60  81  64 /  30  10   5  30  20
BLAIRSVILLE     55  76  47  75  54 /  20  10  10  30  20
CARTERSVILLE    56  80  52  81  59 /  20  10  10  30  20
COLUMBUS        67  86  60  86  67 /  20  10   5  40  20
GAINESVILLE     59  79  53  81  60 /  30  10  10  30  20
MACON           63  87  55  89  66 /  30  10   5  30  20
ROME            56  80  55  80  62 /  20  10  10  30  20
PEACHTREE CITY  58  80  53  82  62 /  30  10   5  30  20
VIDALIA         67  90  58  89  67 /  30  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

13
Hazardous weather outlook, May 20, 10:30 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT TUE MAY 20 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS
CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF
DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING.
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF
DALTON AND SOUTH OF COLUMBUS TO DUBLIN.

.OTHER HAZARDS...
A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A
LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25
MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER
THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS.

.DISCUSSION...
MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES
WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO
MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS
CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND
FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, May 20, 5:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT TUE MAY 20 2008

GAZ061-062-075-202145-
502 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER SIZED HAIL IN
GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 545 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CULVERTON...MOVING EAST AT 49 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. THIS STORM WILL AFFECT AREAS
FROM JEWELL TO BASTONVILLE.  RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Local storm report, May 20, 5:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             4 N FORT OGLETHORPE     34.98N 85.25W
05/20/2008  E0.88 INCH       CATOOSA            GA   COUNTY OFFICIAL

0445 PM     HAIL             5 N RINGGOLD            34.99N 85.11W
05/20/2008  E0.75 INCH       CATOOSA            GA   PUBLIC

0505 PM     HAIL             FLOVILLA                33.25N 83.90W
05/20/2008  E0.75 INCH       BUTTS              GA   COUNTY OFFICIAL

0510 PM     HAIL             2 N TRION               34.58N 85.31W
05/20/2008  E1.00 INCH       CHATTOOGA          GA   PUBLIC

&&

MSR
Local storm report, May 20, 5:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             12 N MONTICELLO         33.48N 83.69W
05/20/2008  E1.00 INCH       JASPER             GA   COUNTY OFFICIAL

            NEAR COUNTY LINE

0510 PM     TSTM WND DMG     1 N TRION               34.56N 85.31W
05/20/2008                   CHATTOOGA          GA   AMATEUR RADIO

            A TREE FELL ON A HOUSE ALONG SPRING CREEK ROAD AND THERE
            WAS QUARTER SIZE HAIL.

&&

MSR
Local storm report, May 20, 5:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 N EATONTON            33.35N 83.39W
05/20/2008  E0.75 INCH       PUTNAM             GA   PUBLIC

&&

MSR
Special weather statement, May 20, 5:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT TUE MAY 20 2008

GAZ006-007-202200-
532 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT
LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS SOUTH FANNIN AND
NORTH GILMER COUNTIES. THESE STORMS WERE MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE
LIKELY WITH THESE STORMS AS THEY MOVE ACROSS GILMER AND FANNIN
COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE OASIS...HIGDON...EPWORTH...MORGANTON...MINERAL
BLUFF...MCCAYSVILLE...BLUE RIDGE...LOVING...DIAL...HURST AND MARGRET.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
Local storm report, May 20, 5:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             HILLSBORO               33.18N 83.64W
05/20/2008  E0.75 INCH       JASPER             GA   PUBLIC

0515 PM     HAIL             VEAZEY                  33.50N 83.14W
05/20/2008  E2.00 INCH       GREENE             GA   PUBLIC

&&

MSR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:20 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more15 hr
May 20, 3:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette33 min
May 20, 3:59 PM EDTSevere Thunderstorm WarningFFCDade, Walker46 min
May 20, 4:02 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding43 min
May 20, 4:21 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton39 min
May 20, 4:29 PM EDTSevere Thunderstorm WarningFFCFannin, Murray, Whitfield61 min
May 20, 4:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker29 min
May 20, 4:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker51 min
May 20, 4:47 PM EDTSevere Thunderstorm WarningFFCMorgan, Putnam43 min
May 20, 4:59 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe36 min
May 20, 5:08 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon67 min
May 20, 5:11 PM EDTSevere Thunderstorm WarningFFCGreene25 min
May 20, 5:13 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren32 min
May 20, 5:16 PM EDTSevere Thunderstorm WarningFFCTaliaferro44 min
May 20, 5:24 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam51 min
May 20, 5:27 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd78 min
May 20, 5:31 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens44 min
May 20, 5:33 PM EDTSevere Thunderstorm WarningFFCJefferson26 min
May 20, 5:49 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington41 min
May 20, 5:51 PM EDTTornado WarningFFCBartow, Cherokee15 min
May 20, 6:02 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington58 min
May 20, 6:08 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton52 min
May 20, 6:25 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding50 min
May 20, 6:31 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington29 min
May 20, 6:33 PM EDTTornado WarningFFCCherokee, Cobb, Fulton27 min
May 20, 6:35 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk55 min
May 20, 6:40 PM EDTSevere Thunderstorm WarningFFCGwinnett65 min
May 20, 6:44 PM EDTTornado WarningFFCDeKalb, Gwinnett46 min
May 20, 6:51 PM EDTTornado WarningFFCHaralson, Polk34 min
May 20, 7:02 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton58 min
May 20, 7:05 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Fulton40 min
May 20, 7:14 PM EDTTornado WarningFFCCobb, DeKalb, Fulton31 min
May 20, 7:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding56 min
May 20, 7:41 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee34 min
May 20, 7:58 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oglethorpe, Putnam47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.